Dec 23, 2002
Is it safe for someone who has aids to take creatin in order to build muscle tissue?
Response from Dr. Boyle
For those not in the know, creatine is used by some in the hope that it builds muscle mass. This is unproven, but still it has become very popular. The most common side effects involve GI upset, diarrhea and blosting. There is some concern regarding toxicities that include renal problems and in one case a stroke. The effect of taking creatine on HIV is unknown. There have been some reports of virologic failure in some patients taking creatine but whether or not there is a relaitonship between the 2 is unclear. Also, the GI side effects may worsen the side effects of some HIV medications, so caution should be exercised if you are already taking some medications that make your stomach upset. Make sure you inform your doctor that you are considering taking this medication and get his feedback. Also, if you decide to take it keep the doses low since most of the side effects and toxicities are likely to be dose related.
From HIV to AIDS...
Weight gainers and meds
- Is A Stomachache A Symptom Of Hiv?
- Can A Woman Get Hiv If The Man Didn't Come Inside Her?
- If I Had Unprotected Sex With An Hiv Positive Woman What Are The Odds That I Am Infected?
- Will Kissing Someone Who Has Chlamydia Infect Me?
- Why Can't Herpes Be Permanently Cured?
- What Is The Meaning Of Chlamydia Igm Antibodies?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.